Texas, 2005

Damaging Wind in Texas, May 25, 2005

May 25, 2005 · NWS SHV · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 25, 10:35 AM CST, 3 hours 35 minutes earlier.

Area forecast discussion, May 25, 10:35 AM CST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
1135 AM CDT WED MAY 25 2005

.DISCUSSION...

CURRENT ZONE FORECAST LOOKS GOOD...BUT DID SEND OUT ANOTHER UPDATE TO MAKE
A FEW ADJUSTMENTS TO TEMPS MAINLY IN THE NW AND E ZONES.  LOTS OF BLOWOFF
PROGRESSING SE FROM MCS OVER S OK/NW TX...AND HAVE NOTED DRIER AIR MIXING ITS
WAY DOWNWARD TOWARDS THE SURFACE ON EASTERLY FLOW...AS LOW CLOUD COVER IS
THINNING OUT.  WEAK BACKDOOR FRONT SHOULD REMAIN STATIONARY ACROSS LOWER E TX
AND SOUTHERN PORTIONS OF N LA THROUGH THE AFTERNOON...BUT SHORT TERM MODELS
ARE NOT PICKING UP ON CURRENT MCS VERY WELL.  HOWEVER...IT APPEARS THAT THIS
CONVECTION CONTINUES TO BUILD SE ALONG A WEAK 925MB FRONT EXTENDING FROM N TX
INTO E TX...WITH THE MAIN SHORTWAVE ENERGY LOCATED FARTHER N ACROSS CENTRAL OK.
BUT THE RUC HAS THIS BOUNDARY WASHING OUT BY AFTERNOON...WHILE 850MB
WINDS BEGIN TO SHIFT MORE NORTHERLY AS THE DAY PROGRESSES AS WELL.  THUS...THIS
CONVECTION MAY ACTUALLY BUILD MORE SOUTHWARD ALONG THE BETTER INSTABILITY AXIS
S OF THE FRONT ACROSS N TX THROUGH THE AFTERNOON.  WILL RETAIN CURRENT POPS
AS ADVERTISED...AS CLUSTER STILL HAS SEVERAL HOURS BEFORE MAKING IT TO
WESTERN E TX.  WILL SLOW KEEP 20 POPS IN ALL DAY FOR THE E AS 850MB MOISTURE
POOLING ALONG THE SHARP MOISTURE GRADIENT HAS ALLOWED FOR A FEW ISOLATED
SHOWERS TO FORM NEAR MLU.  NO OTHER CHANGES MADE.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  88  66  87  63 /  20  20  20  20
MLU  85  60  86  61 /  20  10  10  20
DEQ  84  60  83  58 /  20  20  20  20
TXK  85  63  85  61 /  20  20  20  20
ELD  84  59  85  59 /  20  10  10  20
TYR  90  67  85  64 /  30  30  30  30
GGG  90  67  86  63 /  30  30  30  30
LFK  91  68  88  66 /  30  30  30  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

15
Hazardous weather outlook, May 25, 11:00 AM CST, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT WED MAY 25 2005

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-261100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT WED MAY 25 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS COULD DEVELOP MAINLY ACROSS
PORTIONS OF EAST TEXAS THIS AFTERNOON...ALONG A STATIONARY FRONTAL
BOUNDARY EXTENDING FROM LOWER EAST TEXAS INTO THE SOUTHERN
PORTIONS OF NORTHCENTRAL LOUISIANA. AN ADDITIONAL CLUSTER OF
SHOWERS AND THUNDERSTORMS ALONG THE RED RIVER VALLEY OF NORTH
TEXAS NORTH OF THE DFW METROPLEX...COULD ALSO AFFECT THE WESTERN
PORTIONS OF EAST TEXAS ALONG AND SOUTH OF INTERSTATE 20 LATER THIS
AFTERNOON AS WELL. SOME OF THE STORMS MAY BECOME SEVERE THIS
AFTERNOON AND EVENING OVER THESE AREAS...WITH LARGE HAIL AND DAMAGING
WINDS THE PRIMARY THREATS. ELSEWHERE...ONLY ISOLATED SHOWERS AND
THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
THROUGH THE REMAINDER OF THE WORK WEEK. HOWEVER...IT APPEARS AS IF
A BETTER CHANCE FOR SOME MUCH NEEDED RAINFALL WILL COME AS EARLY
AS FRIDAY EVENING INTO MUCH OF THIS HOLIDAY WEEKEND...AS THE UPPER
RIDGE IN PLACE THAT HAS PROVIDED THE HOT AND DRY CONDITIONS...BEGINS
TO WEAKEN AND SHIFT OFF TO THE WEST...ALLOWING SEVERAL UPPER LEVEL
DISTURBANCES TO MOVE EAST ACROSS THE REGION ATOP ANOTHER COLD
FRONT THAT WILL PULL UP STATIONARY. HOWEVER...NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS MAY BE NEEDED THIS AFTERNOON AND EVENING OVER PORTIONS EAST
TEXAS ALONG AND SOUTH OF INTERSTATE 20.

15

The radar

The Dallas/Ft Worth radar (KFWS), 160 km away, was scanning. The volume nearest the first event began at 20:08 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Wood

When
May 25, 2:10 PM CST
Where
Wood County, Alba
Measured
52 kt (60 mph) measured gust
Reported by
LAW ENFORCEMENT
Coordinates
32.783, -95.617

Deputies measured wind gusts to 60 mph.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, May 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5481479.